Idaho, 2006

Flash Flood in Idaho, July 25, 2006

July 25, 2006 · NWS BOI · 1 event in 1 county or zone

S. 93 at mile post 13 south of Rogerson.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOI wrote it up.

Twin Falls County law enforcement reported flooding over U.S. 93 at mile post 13 south of Rogerson. Road was temporarily closed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 25, 1:35 PM MST, 5 hours 32 minutes earlier.

Area forecast discussion, Jul 25, 1:35 PM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
235 PM MDT TUE JUL 25 2006

.SHORT TERM...UPPER LEVEL SHORT WAVE MOVING THROUGH THE CENTRAL
MOUNTAINS AT THIS TIME IS PRODUCING SCATTERED CONVECTION BETWEEN SUN
VALLEY AND SALMON.  FEATURE ALSO KICKING OFF ISOLATED ACTIVITY AT
THIS HOUR ALONG THE IDAHO NEVADA BORDER EAST OF THE TROF AXIS. AIR
MASS EAST OF THE TROF REMAINS MOIST AND UNSTABLE. OTHERWISE...DRIER
AIR ADVECTING IN BEHIND THIS TROF OVER OREGON IS CAUSING SUBSIDENCE
AND A SUPPRESSION OF ACTIVITY IN EASTERN OREGON. FOR TUESDAY...HIGH
PRESSURE...DRY AIR AND CONTINUED HOT TEMPERATURES WILL ONCE AGAIN
DOMINATE THE REGION.  THICKNESS VALUES FALL A LITTLE WEDNESDAY
BEHIND THE CURRENT WEAK SHORT WAVE AND WESTERLY FLOW AT THE SURFACE
SHOULD LOWER TEMPERATURES A COUPLE DEGREES OVER TODAYS READINGS. BY
THURSDAY...THE THERMAL TROF AXIS REBUILDS OVER THE AREA AHEAD OF
ANOTHER WEAK UPPER LEVEL WAVE. THIS REBOUND IN HEIGHTS AND
THICKNESSES WILL BRING TRIPLE DIGIT HEAT BACK TO THE AREA. IF WE
REACH 100F AT BOISE WEDNESDAY...THEN THE RECORD STRING OF 100F PLUS
DAYS IS IN JEOPARDY WITH THURSDAY AND FRIDAY ALMOST SURE TO
HAPPEN.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...BIG CONCERNS GOING
INTO THE WEEKEND. RIDGE THAT HAS BEEN PARKED OVER THE REGION THE
LAST WEEK OR SO IS EXPECTED TO BREAK DOWN SATURDAY. SO COOLING TREND
IS EXPECTED AFTER FRIDAY. WEAK UPPER DISTURBANCES TO MOVE THROUGH
THE REGION FRIDAY NIGHT WILL HELP BRING A SLIGHT CHANCE OF
THUNDERSTORMS TO THE WEST CENTRAL MOUNTAINS AND BAKER COUNTY. THEN
THE BIG TROUGH FOR THE WEEKEND. MODELS HAVE BEEN VERY CONSISTENT IN
ADVERTISING THIS FOR SEVERAL DAYS AND STILL SHOW IT IN THIS MORNINGS
RUNS...SO HARD TO IGNORE.  AS THIS RIDGE BREAKS DOWN COULD SEE SOME
GUSTY WINDS ACROSS THE REGION SATURDAY AS 100KT 300 MB JET DRIVES
INTO THE PACIFIC NORTHWEST WHICH WOULD NOT BODE WELL FOR ONGOING
FIRES. TEMPERATURES FOR SATURDAY AND SUNDAY COULD BE AS MUCH AS 10
DEGREES COOLER THAN FRIDAY.  AS TROUGH MOVES INTO THE PACIFIC
NORTHWEST...THIS ALSO HELPS DRIVE MOISTURE FROM NEVADA INTO THE TWIN
FALLS AREA FOR BETTER CHANCES OF WET THUNDERSTORMS. THIS COOLING
TREND IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK.
&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THURSDAY. MOISTURE
OVER THE REGION THIS AFTERNOON WILL GET SCOURED OUT TONIGHT. SUNNY
SKIES EXPECTED WEDNESDAY AND INTO THURSDAY.
&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

SHORT TERM.....GS
LONG TERM......CR/DD
AVIATION.......CR
Hazardous weather outlook, Jul 25, 4:43 AM MST, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
543 AM MDT TUE JUL 25 2006

IDZ011>016-028>030-ORZ061>064-261145-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
443 AM PDT TUE JUL 25 2006 /543 AM MDT TUE JUL 25 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 25, 6:37 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
737 PM MDT TUE JUL 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     FLASH FLOOD      4 SW ROGERSON           42.18N 114.65W
07/25/2006                   TWIN FALLS         ID   LAW ENFORCEMENT

            TWIN FALLS COUNTY LAW ENFORCEMENT REPORTED FLOODING OVER
            U.S. 93 AT MILE POST 13 SOUTH OF ROGERSON. ROAD WAS
            TEMPORARILY CLOSED.

&&

JSMITH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Twin Falls

When
July 25, 7:07 PM MST to 7:20 PM MST
Where
Twin Falls County, 13 mi S of Rogerson
Reported by
LAW ENFORCEMENT
Coordinates
42.356, -114.667 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525086.